Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Anyone framiliar with Amoxi clav?

Anonymous
Posted by Anonymous
  • 13 Replies
Urgent Care prescribed it to DS over the weekend for a double ear infection and hes been fussy and clingy with tummy aches. Now he has awful diaper rashes and walks funny because it's so painful, I can't even hold him on my hip like I usually do because he's so tender. I stopped giving it to him yesterday because I can't stand seeing him so miserable, and he's sleeping most of the day away. Does this sound normal?
Posted by Anonymous on Sep. 29, 2017 at 1:38 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
Anonymous
by Anonymous 1 - Original Poster on Sep. 29, 2017 at 1:38 PM
B
Anonymous
by Anonymous 1 - Original Poster on Sep. 29, 2017 at 1:38 PM
B
AliKatAK47
by Meanie Pants on Sep. 29, 2017 at 1:44 PM
Clavamox? It's something we use a lot in animal medicine. Its amoxicillin and clavulanic acid. It's used for infections but if he's having strange reactions to it, you're right to stop it. Consult his pediatrician.
Tinse
by Crazy Bird Lady on Sep. 29, 2017 at 1:45 PM

I was curious, and googled it.

Sounds like a couple of typical side-effects from that medication.

Why not take him back to a doctor to see if there's an alternate medication you can give your ds?


JustKeepsmoving
by 5 on Sep. 29, 2017 at 1:47 PM
Yes those are typical. He might have developed a yeast infection as well.
Anonymous
by Anonymous 2 on Sep. 29, 2017 at 2:08 PM

Don't stop a antibiotic

Those are normal side effects of any antibiotic....they kill the bad bacteria (ear infection) but they also kill the good bacteria in your gut...which causes tummy troubles and usually diarreha...which then causes diaper rash

If you stop the antibiotic before the full dose is finished you've just created a strain that is no resistant to that antibiotic...so you have to start all over with a NEW one.

Anonymous
by Anonymous 1 - Original Poster on Sep. 29, 2017 at 4:32 PM
He's so miserable though 😔

Quoting Anonymous 2:

Don't stop a antibioticThose are normal side effects of any antibiotic....they kill the bad bacteria (ear infection) but they also kill the good bacteria in your gut...which causes tummy troubles and usually diarreha...which then causes diaper rashIf you stop the antibiotic before the full dose is finished you've just created a strain that is no resistant to that antibiotic...so you have to start all over with a NEW one.

Anonymous
by Anonymous 3 on Sep. 29, 2017 at 4:36 PM
Did he get diarrhea from the antibiotics? Upset stomach and rash aren't uncommon.

He may have a yeast infection, too and need nystatin on his little butt.
Littlebunnyfufu
by Platinum Member on Sep. 29, 2017 at 4:38 PM
He'll be more miserable when that ear infection becomes so much worse. My son also got a double ear infection and was prescribed the same thing the best that you can do is keep some diaper creme on him I recommend the Desitin instant relief, and lots of cuddles. It's 10 days I know it sounds like a long time but it will get better and it will get worse if you stop the anabiotic's.

Maybe even take him back to urgent care and let them advise you as to how to handle the side effects?

Quoting Anonymous 1: He's so miserable though �
Quoting Anonymous 2:

Don't stop a antibioticThose are normal side effects of any antibiotic....they kill the bad bacteria (ear infection) but they also kill the good bacteria in your gut...which causes tummy troubles and usually diarreha...which then causes diaper rashIf you stop the antibiotic before the full dose is finished you've just created a strain that is no resistant to that antibiotic...so you have to start all over with a NEW one.

Anonymous
by Anonymous 1 - Original Poster on Sep. 29, 2017 at 5:19 PM
Valid point. It's just hard seeing him so miserable.

Quoting Littlebunnyfufu: He'll be more miserable when that ear infection becomes so much worse. My son also got a double ear infection and was prescribed the same thing the best that you can do is keep some diaper creme on him I recommend the Desitin instant relief, and lots of cuddles. It's 10 days I know it sounds like a long time but it will get better and it will get worse if you stop the anabiotic's.

Maybe even take him back to urgent care and let them advise you as to how to handle the side effects?

Quoting Anonymous 1: He's so miserable though �
Quoting Anonymous 2:

Don't stop a antibioticThose are normal side effects of any antibiotic....they kill the bad bacteria (ear infection) but they also kill the good bacteria in your gut...which causes tummy troubles and usually diarreha...which then causes diaper rashIf you stop the antibiotic before the full dose is finished you've just created a strain that is no resistant to that antibiotic...so you have to start all over with a NEW one.

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)